Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS New York, NY

June 7, 2021Westchester County, New York

NWS New York, NY issued this special weather statement at Jun 7, 2021, 2:17 PM EDT for Westchester County, New York. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 2:17 PM EDT (18:17 UTC)
Expired
Jun 7, 2021, 2:45 PM EDT
In force
28 min
Issued by
NWS New York, NY

County Westchester County, NY

The radar

The Brookhaven radar (KOKX), 83 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 791 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
791 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

864 
WWUS81 KOKX 071817
SPSOKX

Special Weather Statement
National Weather Service New York NY
217 PM EDT Mon Jun 7 2021

CTZ009-NYZ070-071-071845-
Southern Fairfield-Southern Westchester-Northern Westchester-
217 PM EDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD AND CENTRAL
WESTCHESTER COUNTIES...

At 217 PM EDT, a strong thunderstorm was located over Dobbs Ferry,
moving northeast at 15 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

This storm will be near...
  Scarsdale around 220 PM EDT.
  Tarrytown around 225 PM EDT.
  White Plains around 230 PM EDT.
  Harrison around 235 PM EDT.
  Greenwich and Hawthorne around 245 PM EDT.

LAT...LON 4099 7390 4104 7389 4112 7389 4125 7379
      4107 7353 4094 7381
TIME...MOT...LOC 1817Z 223DEG 12KT 4102 7384 

$$

NV

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jun 7, 2:06 PM EDT, 11 minutes earlier.

Area forecast discussion, Jun 7, 2:06 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service New York NY
206 PM EDT Mon Jun 7 2021

.SYNOPSIS...
A summertime airmass will remain over the region until a cold
frontal passage Wednesday night. The front then stalls south of
the area with weak disturbances moving through Thursday and
Friday with a more amplified system possible late Friday into
Saturday. Weak high pressure returns Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Based on latest observations and trends, have raised
temperatures for inland locations and metro NY/NJ. This results
in heat index values approaching 100 for portions of NE NJ.
There were also pockets of around 95 on Sunday for the same
area. Thus, a heat advisory has been issued for NE NJ through 8
pm, for all but western Passaic.

Otherwise, hot and humid for the interior this afternoon with
cooler conditions across Long Island and coastal CT. Highs will
top out in the lower 90s across the interior, 80s near the
coast, and the lower 70s along the south shore beaches of LI

CAPE increases to 2000 to over 3000 today away from the coasts.
With some mid lvl energy embedded in the flow rotating in from
the sw, sct tstms are expected to develop this aftn. Shear is
weak, but DCAPE has ramped up to around 2000 with both the 00Z
and 06Z runs of the NAM. If deep convection can develop today
and reach the EL abv 40k ft, svr downbursts possible. Gusty
winds have been included with tstms in the fcst. The focus for
tstms looks to be north and west of the strongest marine
influence, from interior wrn CT thru the Hudson Valley and into
nern NJ. NYC, coastal swrn CT and wrn LI are on the fence. Pops
restricted to 20-30 percent for these areas. The NAM still shows
high VGP in the high CAPE areas today.

Slight chances for shwrs and tstms tngt with some of the modeling
showing some pockets of dpva in the flow. There is also the
potential for some fog and stratus coming in from the Atlantic.
Will carry some patchy fog in the fcst. The NBM was used for
temps.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Shwrs and tstms can be expected to develop across most of the
area on Tue with decreasing heights. The humidity will continue
to ramp up as well. More shwrs and tstms again on Wed with
continued upr support. The slow moving nature of the activity,
along with multicellular mode, could produce a localized flood
threat each day. Less dry air aloft to work with so less of a
downburst threat, although the upr support and boundaries could
aid in some organization. Went closer to the warmer of the
guidance, with highs looking warmer on Wed attm with more of a
wly component to the flow.

The cold front arrives Wed ngt. The current timing is midnight
or later, but this is subject to change this far out. Last
chances for tstm development with the front, but an overnight
fropa and potentially worked over airmass could be a limiting
factor.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
A stalled frontal boundary will remain south of the region Thursday
through Saturday as weak waves of low pressure move along the front.
A more amplified shortwave will pass through the region Saturday as
upper low pressure across eastern Canada moves into the northeast.
Weak upper ridging builds into the area Saturday night into Sunday
as the upper low across eastern Canada weakens and surface high
pressure builds into the area.
With little to no CAPE or instability Thursday through Saturday
night will have only showers mentioned. Instability and elevated
CAPE increase Sunday afternoon, and there will be a slight chance of
precipitation with thunder Sunday afternoon across the inland areas
as a weak shortwave and cold front begin to approach from the
northwest.

Temperatures will be near seasonal normals Thursday through
Sunday.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
High pressure remains off the Mid Atlantic coast through
tonight. A surface trough develops northwest this afternoon.

Mainly VFR through the TAF period for the NYC metro terminals,
except in any showers or thunderstorms where IFR to MVFR
conditions are possible. Highest chances for showers and
thunderstorms will be north and west of the metro terminals. There
is a low chance of gusty winds with isolated stronger
thunderstorms. Better chances for showers and thunderstorms for
all terminals after 15Z Tuesday, with MVFR or lower conditions
possible as a stronger trough moves through.

Stratus and fog is expected to develop along the
coast overnight tonight and IFR (possibly LIFR) to MVFR
conditions are possible for coastal terminals. Highest chances
are for LIFR to IFR conditions are for KGON and KISP. This fog
and stratus may spread inland into the Lower Hudson Valley, but
should be mainly MVFR in these locations.

South to southwest wind 5 to around 10kt this afternoon. Winds
diminish this evening and become light and variable outside of
the New York metro terminals. South to southwest winds are
expected again on Tuesday 5 to 10 kt.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments are possible for any convection that develops mainly
this afternoon and early this evening as well as fog and stratus
overnight tonight.

.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.Tuesday-Wednesday...Mainly VFR. MVFR in showers and
thunderstorms. Showers and thunderstorms more likely from the
New York metro area and west and north.
.Thursday...Mainly VFR, but MVFR possible with a chance of
afternoon showers, mainly north and west of the New York metro.
.Friday...Chance of MVFR in showers.
.Saturday...Mainly VFR, except MVFR or lower in isolated
showers.

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
Winds and seas will be blw sca lvls thru Wed. Tstms however
could increase winds locally. A cold frontal passage Wed ngt
will result in a wind shift.

Winds and seas remain below SCA levels Thursday into Friday with
high pressure off the New England coast. Deepening low pressure will
be approaching Friday and move south of the waters Saturday. With an
increasing east to northeast flow ocean sea are expected to build to
around 5 feet late Friday and remain elevated into at least Saturday
evening. With high pressure returning Saturday night ocean seas may
subside to below SCA levels by late Saturday night.

&&

.HYDROLOGY...
There could be a localized flood risk with slow moving tstms
this aftn/eve, and again on Tue and Wed. No hydrologic impacts
are then expected thru the weekend.

&&

.TIDES/COASTAL FLOODING...
There is a moderate rip current risk thru Tue.

&&

.CLIMATE...
Record high minimum temperatures for Monday, June 7th:
NYC 73 /1883
EWR 72 /1973
BDR 66 /1973
LGA 72 /1999
JFK 70 /1984
ISP 67 /1973

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ004-006-
     103>108.
MARINE...None.

&&

SYNOPSIS...JMC/MET
NEAR TERM...JMC/DW
SHORT TERM...JMC
LONG TERM...MET
AVIATION...JP
MARINE...JMC/MET
HYDROLOGY...JMC/MET
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jun 7, 12:39 PM EDT, 1 hour 38 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service New York NY
1239 PM EDT Mon Jun 7 2021

ANZ331-332-335-338-340-345-350-353-355-CTZ007-008-010>012-NYZ075-
078>081-176>179-081645-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Middlesex-
Northern New London-Southern New Haven-Southern Middlesex-
Southern New London-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
1239 PM EDT Mon Jun 7 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southern Connecticut and southeast New York.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather that would meet NWS
warning criteria is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ004-006-103>108-081645-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-
1239 PM EDT Mon Jun 7 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Scattered thunderstorm development is possible this afternoon. The
primary threats are gusty winds and lightning strikes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather that
would meet NWS warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please safely report significant
weather conditions while following local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005-006-009-NJZ002-NYZ067>074-081645-
Northern Fairfield-Northern New Haven-Southern Fairfield-
Western Passaic-Orange-Putnam-Rockland-Northern Westchester-
Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-
1239 PM EDT Mon Jun 7 2021

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorm development is possible this afternoon. The
primary threats are gusty winds and lightning strikes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather that
would meet NWS warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please safely report significant
weather conditions while following local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Jun 7, 2:08 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service New York NY
208 PM EDT Mon Jun 7 2021

NYZ068>070-071900-
Putnam-Rockland-Northern Westchester-
208 PM EDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WESTCHESTER...EASTERN
PUTNAM AND ROCKLAND COUNTIES...

At 207 PM EDT, a strong thunderstorm was located over Haverstraw,
moving northeast at 20 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
New City, Ossining, Peekskill, Haverstraw, Mount Kisco, Mahopac,
Nyack, Ridgefield, Carmel, Upper Nyack, Bedford, Yorktown Heights,
Stony Point, Jefferson Valley and Putnam Valley.

LAT...LON 4130 7355 4126 7352 4107 7392 4121 7407
      4147 7373
TIME...MOT...LOC 1807Z 231DEG 16KT 4119 7392

NV
Special weather statement, Jun 7, 2:10 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service New York NY
210 PM EDT Mon Jun 7 2021

NJZ002-004-103-071845-
Western Bergen-Western Passaic-Eastern Passaic-
210 PM EDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PASSAIC AND NORTHWESTERN
BERGEN COUNTIES...

At 210 PM EDT, a strong thunderstorm was located over Butler, or near
Pompton Lakes, moving northeast at 15 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Wayne, Ridgewood, Ramsey, Ringwood, Pompton Lakes, Hawthorne,
Bloomingdale, Wyckoff, Oakland, Glen Rock, Wanaque, Franklin Lakes,
Waldwick, North Haledon and Haledon.

LAT...LON 4117 7429 4106 7406 4104 7407 4098 7407
      4089 7427 4091 7427 4093 7429 4097 7428
      4098 7430 4100 7430 4100 7435 4101 7435
      4101 7439 4103 7442 4102 7443 4104 7443
      4104 7444
TIME...MOT...LOC 1810Z 229DEG 14KT 4098 7434

NV
Special weather statement, Jun 7, 2:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
217 PM EDT Mon Jun 7 2021

CTZ009-NYZ070-071-071845-
Southern Fairfield-Southern Westchester-Northern Westchester-
217 PM EDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD AND CENTRAL
WESTCHESTER COUNTIES...

At 217 PM EDT, a strong thunderstorm was located over Dobbs Ferry,
moving northeast at 15 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

This storm will be near...
  Scarsdale around 220 PM EDT.
  Tarrytown around 225 PM EDT.
  White Plains around 230 PM EDT.
  Harrison around 235 PM EDT.
  Greenwich and Hawthorne around 245 PM EDT.

LAT...LON 4099 7390 4104 7389 4112 7389 4125 7379
      4107 7353 4094 7381
TIME...MOT...LOC 1817Z 223DEG 12KT 4102 7384

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:08 PM EDTSpecial Weather StatementOKXPutnam52 min
Jun 7, 3:15 PM EDTSpecial Weather StatementOKXOrange45 min
Jun 7, 3:23 PM EDTSpecial Weather StatementOKXBronx, New York52 min
Jun 7, 3:43 PM EDTSpecial Weather StatementOKXWestchester47 min
Jun 7, 3:46 PM EDTSpecial Weather StatementOKXOrange, Putnam44 min
Jun 7, 4:54 PM EDTSpecial Weather StatementOKXPutnam51 min
Jun 7, 5:17 PM EDTSpecial Weather StatementOKXQueens43 min
Jun 7, 5:40 PM EDTSpecial Weather StatementOKXDutchess20 min
Jun 7, 12:34 PM EDTHeat AdvisoryOKXBergen, Essex, Hudson, Passaic, Union27 hr
Jun 7, 2:10 PM EDTSpecial Weather StatementOKXPassaic35 min
Jun 7, 3:12 PM EDTSpecial Weather StatementOKXBergen48 min
Jun 7, 4:19 PM EDTSpecial Weather StatementOKX41 min
Jun 7, 4:24 PM EDTSpecial Weather StatementOKX51 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.